Florida, 2008Tornado in Florida, August 31, 2008
August 31, 2008 · NWS MFL · 1 event in 1 county or zone
An outer spiral band associated with Hurricane Gustav produced a tornado which was sighted by motorist driving on Highway 41 in the Everglades.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outer spiral band associated with Hurricane Gustav produced a tornado which was sighted by motorist driving on Highway 41 in the Everglades.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 31, 3:44 AM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 31, 3:44 AM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
444 AM EDT SUN AUG 31 2008
.DISCUSSION...
HIGH PRESSURE WAS LOCATED OVER THE WESTERN ATLANTIC WATERS EARLY
THIS MORNING...AS MAJOR HURRICANE GUSTAV WAS LOCATED OVER THE
SOUTHERN GULF OF MEXICO WATERS. THE HIGH OVER THE WESTERN ATLANTIC
WATERS WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT...AS
HURRICANE GUSTAV IS FORECAST BY THE NATIONAL HURRICANE CENTER TO
MOVE NORTHWEST INTO THE NORTHERN GULF OF MEXICO WATERS. THIS WILL
KEEP THE CWA IN A SOUTHEAST STEERING FLOW ALONG WITH BREEZY TO
WINDY CONDITIONS TODAY BEFORE SLOWLY DECREASING TONIGHT.
THE PWAT WAS AROUND 2.31 INCHES FROM THE MIA 06Z SOUNDING...AND
THE GPS-MET SATELLITE DATA WAS ALSO INDICATING AROUND 2.3 INCHES
EARLY THIS MORNING OVER THE LAKE OKEECHOBEE AREA. THESE PWAT
VALUES SHOULD CONTINUE THROUGH THE MORNING HOURS...BEFORE SLOWLY
FALLING TO AROUND 2 INCHES THIS AFTERNOON STARTING FROM THE SOUTHEAST
PORTIONS OF THE CWA TO NORTHWEST PORTION OF THE CWA. SO WILL
CONTINUE THE NUMEROUS TO WIDESPREAD POPS OVER THE CWA THIS
MORNING...BEFORE TAPERING THEM DOWN TO SCATTERED OVER THE EASTERN
PORTIONS OF THE CWA FOR THE AFTERNOON HOURS.
THE FLOOD WATCH WILL ALSO CONTINUE OVER THE WESTERN PORTIONS OF
THE CWA TODAY...DUE TO THE HIGH PWAT VALUES WHICH COULD CAUSE
HEAVY RAINFALL AND THE GROUNDS BEING ALREADY SATURATED.
THE HELICES FROM THE 06Z SOUNDINGS FROM TBW ALONG WITH THE
SHORT RANGE MODELS WERE SHOWING ABOVE 200 FOR THE WEST COAST AREAS
OF SOUTH FLORIDA. THESE HELICES SHOULD CONTINUE THROUGH THE
MORNING HOURS ALONG THE WEST COAST AREAS. SO WILL CONTINUE TO
MENTION ISOLATED TORNADO THREAT FOR THE WEST COAST AREAS OF THE
CWA FOR THE MORNING HOURS IN THE HWO.
THE HIGH OVER THE WESTERN ATLANTIC WATERS WILL THEN WEAKEN MONDAY
AND TUESDAY...AS TROPICAL STORM HANNA NORTHEAST OF PUERTO RICO
MOVES WEST-NORTHWEST TOWARDS THE BAHAMA ISLANDS. THIS WILL ALLOW
FOR THE WINDS TO BECOME MORE NORTHEAST OVER SOUTH FLORIDA...AND
BRING IN SOME DRIER AIR OVER THE WESTERN ATLANTIC WATERS INTO THE
CWA. SO WILL HAVE SCATTERED POPS FOR THE EAST COAST AREAS TO
NUMEROUS POPS OVER THE WEST COAST AREAS ON MONDAY...AND THEN DROP
THE POPS TO THE LOW END SCATTERED POPS FOR ALL OF THE CWA ON TUESDAY.
.EXTENDED FORECAST...
NATIONAL HURRICANE CENTER IS FORECASTING TROPICAL STORM HANNA TO
CONTINUE TO MOVE THE WEST-NORTHWEST INTO THE NORTHERN BAHAMA
ISLANDS BY END OF THIS WEEK. THIS WILL KEEP THE NORTHERLY STEERING
FLOW OVER THE AREA...AND SOUTH FLORIDA WILL BE ON THE SUBSIDENCE
SIDE OF THE SYSTEM. SO HAVE LOWER THE POPS TO ISOLATED TO LOW END
SCATTERED FOR THE MIDDLE TO END OF NEXT WEEK. HOWEVER...SOUTH
FLORIDA NEEDS TO CONTINUE TO MONITOR THE NATIONAL HURRICANE CENTER
ADVISORIES ON TROPICAL STORM HANNA THROUGH THE WEEK.
&&
.MARINE...
THE WINDS EARLY THIS MORNING OVER ALL OF THE CWA WATERS WERE IN
THE 20 TO 25 KNOT RANGE...EXCEPT 25 TO 30 KNOT RANGE IN THE
OFFSHORE GULF WATERS. THESE WINDS WILL SLOWLY DECREASE TODAY BUT
WILL REMAIN ABOVE 20 KNOTS. SO WILL CONTINUE THE SCA FOR ALL OF
THE WATERS TODAY. THE WINDS WILL CONTINUE TO SLOWLY DECREASE
TONIGHT AND SHOULD BE BELOW 15 KNOTS ON MONDAY. THIS WILL ALLOW
FOR THE ATLANTIC SEAS TO FALL FROM 7 FEET THIS MORNING TO LESS
THAN 6 FEET BY LATE TONIGHT INTO EARLY MONDAY MORNING. FOR THE
GULF SIDE...THE OFFSHORE SEAS IN THE GULF WATERS WILL ALSO FALL
FROM 8 FEET DOWN TO 6 FEET BY TONIGHT. HOWEVER...THERE IS A
SOUTHWEST SWELL OF 2 TO 4 FEET THAT WILL BE AFFECTING THE GULF
WATERS TODAY THROUGH TONIGHT. THEREFORE...A HIGH SURF ADVISORY HAS
BEEN ISSUED FOR THE COLLIER COUNTY BEACHES TODAY INTO TONIGHT.
THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY INTO TONIGHT FOR
THE EAST COAST BEACHES OF SOUTH FLORIDA...DUE TO THE BREEZY TO
WINDY EASTERLY WINDS.
THE WINDS WILL THEN SWING TO A NORTHERLY DIRECTION MONDAY NIGHT
THROUGH THURSDAY...WHILE INCREASING AGAIN TO 20 TO 25 KNOTS IN
THE ATLANTIC WATERS BY WEDNESDAY AND THURSDAY. AT THE SAME
TIME...NORTHEAST SWELLS WILL DEVELOP AND INCREASE TO 4 TO 6 FEET
IN PALM BEACH WATER TO 2 TO 4 FEET IN MIAMI-DADE WATERS BY
THURSDAY. THIS WILL ALLOW FOR THE SEAS TO BUILD UP TO 13 TO 15
FEET IN THE GULF STREAM WATERS OF PALM BEACH COUNTY WEDNESDAY
INTO THURSDAY...AND 11 TO 13 FEET IN BROWARD AND MIAMI-DADE GULF
STREAM WATERS. THE LAKE OKEECHOBEE WATERS WILL ALSO SEE THE WINDS
INCREASE TO AROUND 20 KNOTS BY WEDNESDAY INTO THURSDAY FROM THE
NORTH.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL VALUES THROUGH
THE MIDDLE OF THE WEEK...DUE TO THE TROPICAL MOISTURE IN PLACE.
HOWEVER...BY THE END OF THIS WEEK THE RELATIVE HUMIDITIES COULD
FALL DOWN TO NEAR THE CRITICAL VALUE OF 35 PERCENT OVER THE EAST
COAST METRO AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 88 80 90 79 / 60 30 50 20
FORT LAUDERDALE 87 81 89 80 / 70 30 50 20
MIAMI 88 80 90 80 / 70 30 50 20
NAPLES 88 77 92 76 / 80 50 60 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR FLZ063-FLZ066-FLZ069-FLZ070-
FLZ075.
HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 8 AM EDT MONDAY FOR
FLZ069.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ610-
AMZ630-AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GMZ656-
GMZ657-GMZ676.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...47/RHGHazardous weather outlook, Aug 31, 5:07 AM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
607 AM EDT SUN AUG 31 2008
FLZ063-066>075-168-172>174-010015-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
607 AM EDT SUN AUG 31 2008
...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES THROUGH LABOR DAY...
...FLOOD WATCH WESTERN HALF OF MAINLAND SOUTH FL THROUGH THIS EVENING...
...ISOLATED TORNADOES POSSIBLE GULF COAST...
...HIGH SURF AND RIP CURRENTS GULF COAST...
...SMALL CRAFT ADVISORY IN EFFECT FOR ALL THE LOCAL WATERS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
TORNADOES: QUICK DEVELOPING ISOLATED TORNADOES ARE POSSIBLE IN
THE FAST MOVING SHOWERS AND THUNDERSTORMS ACROSS WESTERN COLLIER
AND MAINLAND MONROE COUNTIES TODAY, AS GUSTAV CONTINUES TO MOVE
NORTH ACROSS THE EAST-CENTRAL GULF.
RIP CURRENTS: EASTERLY WINDS OF AROUND 20 KNOTS WITH HIGHER GUSTS OVER
THE ATLANTIC WATERS WILL RESULT IN A HIGH RISK OF RIP CURRENTS
ALONG THE ATLANTIC BEACHES TODAY. SWIMMING IS NOT RECOMMENDED.
AS GUSTAV MOVES NORTHWARD ACROSS THE GULF OF MEXICO AND NORTHWEST
OF THE LOCAL AREA TODAY THROUGH MONDAY, SOUTHWESTERLY SWELLS SHOULD BEGIN
TO AFFECT THE GULF BEACHES. THIS WILL INCREASE THE RISK OF RIP
CURRENTS TODAY AND TONIGHT. IN ADDITION, TIDAL DEPARTURES OF 1 TO 2 FEET
ABOVE NORMAL ARE POSSIBLE ALONG THE GULF COAST WHICH COULD LEAD TO
SOME MINOR COASTAL FLOODING AND MINOR BEACH EROSION. THIS WILL BE
PARTICULARLY ENHANCED NEAR THE TIME OF HIGH TIDE, WHICH WILL BE
AROUND 2 PM THIS AFTERNOON AND AGAIN AROUND 2 AM MONDAY MORNING.
THUNDERSTORMS: NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE
EXPECTED TODAY. THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS OF AROUND 35 KNOTS, OCCASIONAL LIGHTNING
STRIKES AND HEAVY RAINFALL. A BRIEF WATERSPOUT OR TORNADO IS EVEN
POSSIBLE.
WATERSPOUTS: WATERSPOUTS ARE POSSIBLE IN THE SHOWERS AND
THUNDERSTORMS OVER THE LOCAL GULF AND ATLANTIC WATERS, AS WELL AS
BISCAYNE BAY, TODAY.
WIND: GUSTY WINDS OF UP TO AROUND 35 KNOTS WILL ACCOMPANY THE
SHOWERS AND STORMS OVER THE LOCAL GULF AND ATLANTIC WATERS, AS
WELL AS BISCAYNE BAY TODAY. OVER LAND AREAS, THESE SHOWERS AND
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND
40 MPH.
FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE AS THE OUTER RAIN BANDS
OF HURRICANE GUSTAV MOVE ACROSS ESPECIALLY WESTERN PORTIONS OF
MAINLAND SOUTH FLORIDA. DUE TO ALREADY SATURATED GROUND, AND THE
POTENTIAL FOR SEVERAL INCHES OF RAIN, A FLOOD WATCH CONTINUES IN EFFECT FOR
GLADES, HENDRY, COLLIER, AND MAINLAND MONROE COUNTIES. THIS WATCH
IS IN EFFECT THROUGH 8 PM EDT TONIGHT.
WAVES: 7 TO 9 FOOT SEAS WILL CONTINUE OVER THE LOCAL OFFSHORE
GULF WATERS THROUGH TONIGHT. SEAS OVER THE ATLANTIC WATERS WILL
REMAIN AT 7 TO 8 FEET THIS MORNING, SUBSIDING SLOWLY LATE THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCES FOR THUNDERSTORMS WILL CONTINUE HIGH AS AMPLE MOISTURE
CONTINUES ACROSS THE REGION. THE GREATEST CHANCES FOR THUNDERSTORMS ARE
EXPECTED TO BE MONDAY. HEAVY RAINFALL, GUSTY WINDS, AND CLOUD TO
GROUND LIGHTNING ARE EXPECTED TO BE THE MAIN IMPACT.
TROPICAL STORM HANNA CURRENTLY EAST OF THE BAHAMAS IS EXPECTED TO
CONTINUE TO MOVE WEST-NORTHWEST THROUGH THIS PERIOD. THE OFFICIAL
NATIONAL HURRICANE CENTER FORECAST TRACK HAS HANNA IN THE VICINITY
OF THE NORTHERN BAHAMAS BY FRIDAY, HOWEVER, LARGE ERRORS ON TRACK
ARE USUALLY INVOLVED AT SUCH LONG RANGE FORECASTS. THEREFORE,
RESIDENTS AND VISITORS ACROSS SOUTH FLORIDA SHOULD CONTINUE TO
MONITOR CLOSELY THE PROGRESS OF TROPICAL STORM HANNA THROUGH THIS
PERIOD.
LONG-PERIOD SWELLS FROM HANNA ARE EXPECTED TO RESULT IN A
CONTINUED RISK OF DANGEROUS RIP CURRENTS ALONG PORTIONS OF THE
SOUTH FLORIDA ATLANTIC COAST THROUGH THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF 2
INCHES AND WIND GUSTS OF 40 MPH OR GREATER ACROSS THE AREA.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 31, 4:36 AM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
536 AM EDT SUN AUG 31 2008
FLZ068-072-074-168-172-173-311800-
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...COCONUT CREEK...CORAL SPRINGS...TAMARAC...
SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD...
PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS...MIAMI LAKES...
HIALEAH...DORAL...SOUTH MIAMI...KENDALL...CUTLER RIDGE...
JUPITER...WEST PALM BEACH...BOCA RATON...POMPANO BEACH...
FORT LAUDERDALE...FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...
AVENTURA...MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...
CUTLER BAY...HOMESTEAD BAYFRONT PARK
536 AM EDT SUN AUG 31 2008
...DANGEROUS RIP CURRENTS TO CONTINUE ALONG ATLANTIC BEACHES OF PALM
BEACH...BROWARD AND MIAMI-DADE COUNTIES THROUGH LABOR DAY...
AS HURRICANE GUSTAV CONTINUES TO MOVE NORTHWEST ACROSS THE
THE EASTERN GULF OF MEXICO...MODERATE TO STRONG EAST TO SOUTHEAST
WINDS WILL CONTINUE TO AFFECT THE ATLANTIC WATERS OFF SOUTHEAST
MAINLAND SOUTH FLORIDA. THIS ONSHORE FLOW OF AROUND 20 MPH WITH
GUSTS UP TO 30 TO 35 MPH WILL RESULT IN THE CONTINUATION OF DANGEROUS RIP
CURRENTS ALONG THE ATLANTIC BEACHES OF PALM BEACH...BROWARD AND
MIAMI-DADE COUNTIES.
A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED AT THE
ATLANTIC BEACHES TODAY.
IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.
AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.
Special weather statement, Aug 31, 5:37 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
637 AM EDT SUN AUG 31 2008
FLZ069-070-073-075-311100-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND MIAMI-DADE FL-
637 AM EDT SUN AUG 31 2008
...STRONG THUNDERSTORM MOVING ACROSS COLLIER COUNTY AND INLAND
MIAMI-DADE COUNTY...
AT 635 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAIN BAND WITH STRONG THUNDERSTORMS EXTENDING FROM NORTHWESTERN
MIAMI-DADE COUNTY ACROSS THE TAMIAMI TRAIL AND THROUGH CENTRAL
COLLIER COUNTY NEAR OASIS RANGER STATION...THESE STORMS MOVING
NORTHWEST AT 35 MPH. FUNNEL CLOUDS AND EVEN BRIEF TORNADOES ARE
POSSIBLE WITHIN THIS BAND.
THESE STORMS WILL AFFECT...
OASIS RANGER STATION...
MONROE STATION...
BIG CYPRESS NATIONAL PRESERVE...
COPELAND...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORMS PASS.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2600 8141 2616 8119 2565 8063 2553 8084
TIME...MOT...LOC 1037Z 146DEG 37KT 2587 8103
GARCIA
Special weather statement, Aug 31, 6:16 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
716 AM EDT SUN AUG 31 2008
FLZ066-069>071-073-075-311230-
HENDRY FL-MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-INLAND MIAMI-
DADE FL-
716 AM EDT SUN AUG 31 2008
...STRONG THUNDERSTORM MOVING ACROSS WEST CENTRAL MIAMI-DADE COUNTY
AND COLLIER COUNTY...
AT 712 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG SHOWERS AND THUNDERSTORMS STRETCHING FROM CENTRAL
MIAMI-DADE THROUGH A LARGE PART OF COLLIER COUNTY AND A SMALL PART
OF SOUTHERN HENDRY COUNTY...MOVING NORTHWEST AT 30 MPH.
THIS STORM WILL AFFECT...
SHARK VALLEY OBS TOWER...
FORTYMILE BEND...
LOOP ROAD EE CENTER...
DADE-COLLIER TRAINING AIRPORT...
OASIS RANGER STATION...
MONROE STATION...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2625 8172 2655 8125 2555 8048 2540 8067
TIME...MOT...LOC 1116Z 139DEG 26KT 2566 8076
GR
Tornado, Miami-Dade
- When
- August 31, 7:00 AM EST to 7:01 AM EST
- Where
- Miami-Dade County, 21.14 mi WNW of Perrine Arpt to 22.93 mi WNW of Perrine Arpt
- Rating
- EF0
- Path length
- 1.88 mi
- Path width
- 1 yd
- Reported by
- Public
- Coordinates
- 25.779, -80.820
A severe thunderstorm developed in the Everglades near Tamiami Trail. A motorist driving along the highway observed a tornado near 40 mile bend.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, August 31, 20083 deaths · 1 injured · 2 events
- Rip Currents in North Carolina, August 31, 20081 death · 2 events
- Damaging Wind and Lightning Strike in Georgia, August 31, 2008$57,000 · 2 events
- Strong Wind in California, August 31, 20081 injured · $15,000 · 1 event
- Lightning Strike in Colorado, August 31, 2008$20,000 · 1 event
- Flash Flood in Arizona, August 31, 2008$15,000 · 1 event
- Tropical Storm in Alabama, August 31, 20084 events
- Hail in Montana, August 31, 20080.88 in hail · 3 events
- High Wind in Nevada, August 31, 200856 kt wind · 2 events
- Hail in Idaho, August 31, 20080.75 in hail · 2 events
- High Wind in Colorado, August 31, 200850 kt wind · 1 event
- Flash Flood in New Mexico, August 31, 2008$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131409.